Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 46, NWS Shreveport, LA

December 16, 2001Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 4:38 PM CST for Red River County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 4:38 PM CST (22:38 UTC)
Expired
Dec 16, 2001, 10:45 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Red River County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
425 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 162241
FFWSHV
TXC387-170445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 1045 PM CST

* AT 438 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING TOWARDS RED  
  RIVER COUNTY...INCLUDING THE CITY OF CLARKSVILLE. AN ADDITIONAL 
  ONE TO TWO INCHES OF RAINFALL POSSIBLE ACROSS AREAS THAT HAVE 
  ALREADY RECEIVED TWO TO FOUR INCHES OF RAINFALL TODAY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 1045 PM CST.

LAT...LON 3361 9526 3348 9512 3360 9493 3365 9520

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 16, 3:00 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SUN DEC 16 2001

A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM
FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA.
THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL
TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH
FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE
INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY.
WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE
THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND
ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS
NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN
SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY
AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT
MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST.
DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO
WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE
TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW.
DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM
DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER.
THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE.

PRELIMS...
SHV 53/59/36/64 +000
MLU 58/62/36/63 +100
TXK 48/55/37/61 +000
TYR 47/57/36/63 +000
LFK 52/60/35/65 +000

.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

14

In the hours before

Special weather statement, Dec 16, 10:40 AM CST, 5 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST SUN DEC 16 2001

A WARM FRONT...LOCATED THIS MORNING FROM NEAR NACOGDOCHES TEXAS TO
NEAR VICKSBURG MISSISSIPPI...WILL MOVE NORTH THIS AFTERNOON. THIS
WILL PLACE EAST TEXAS...NORTH LOUISIANA AND MUCH SOUTHWEST ARKANSAS
IN A WARM AND VERY MOIST AIRMASS THIS AFTERNOON AND EARLY TONIGHT.
A COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL TEXAS...WILL MOVE
EAST TONIGHT...BRINGING THE NECESSARY LIFT FOR SCATTERED TO NUMEROUS
THUNDERSTORMS. THE COMBINATION OF THE FRONTS...WARM MOIST AIR...AND
A DEEP UPPER LEVEL TROUGH...WILL SET THE STAGE FOR CONVECTION.

THERE A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. DAMAGING
WINDS ARE THE MAIN THREAT...HOWEVER THE CURRENT ENVIRONMENT WILL
SUPPORT ISOLATED TORNADOES.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 16, 3:50 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1015 AM    GOLDEN                    OK   FLOODING
12/16/01   MCCURTAIN                      2 1/2 FEET OF WATER
                                          COVERING COUNTRY ROAD.
                                          5 MILES WEST OF BROKEN BOW.

840 AM    MOUNT PLEASANT            TX   FLOODING
12/16/01   TITUS                          FLOODING REPORT AT VARIOUS
                                          LOCATIONS: SE 15 AND SE
                                          26...SE 9 AND SE 38... AND
                                          A BRIDGE OUT AT NW 46 OFF
                                          OF 1402.

250 PM    BROKEN BOW                OK   FLOODING
12/16/01   MCCURTAIN                      CAR WASHED OFF ROAD ON OLD
                                          US 70.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:14 PM CSTFlash Flood WarningSHVBowie4 hr
Dec 16, 7:01 AM CSTFlash Flood WarningSHVFranklin, Red River, Titus, Wood4 hr
Dec 16, 4:47 PM CSTFlash Flood WarningSHVWood6 hr
Dec 16, 4:53 PM CSTFlash Flood WarningSHVFranklin6 hr
Dec 16, 5:02 PM CSTFlash Flood WarningSHVTitus6 hr
Dec 16, 5:21 PM CSTTornado WarningSHVGregg39 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.